Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 55, No. 4, pp. 485-504 (1998)

Previous Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Some Embeddings of the Space of Partially Complex Structures

Cecília Ferreira and Armando Machado

CMAF da Universidade de Lisboa,
Av. Prof. Gama Pinto 2, 1699 Lisboa Codex - PORTUGAL
E-mail: cecilia@ptmat.lmc.fc.ul.pt, armac@ptmat.lmc.fc.ul.pt

Abstract: Let $E$ be a Euclidean $n$-dimensional vector space. A partially complex structure with dimension $k$ in $E$ is a couple $(F,J)$, where $F\subset E$ is a real vector subspace, with dimension $2k$, and $J: F\rightarrow F$ is a complex structure in $F$, compatible with the induced inner product. The space of all such structures can be identified with the holomorphic homogeneous non symmetric space $O(n)/(U(k)\times O(n-2k))$. We study a family $(\mathcal{G}_{kt}(E))_{t\in[0,\pi[}$ of equivariant models of this homogeneous space inside the orthogonal group $O(E)$, from the viewpoint of its extrinsic geometry. The metrics induced by the biinvariant metric of $O(E)$ correspond to an interval of the one-parameter family of invariant compatible metrics of this homogeneous space, including the Kähler and the naturally reductive ones. The manifolds $\mathcal{G}_{kt}(E)$ are $(2,0)$-geodesic inside $O(E)$; some of them are minimal inside $O(E)$ and others are minimal inside a suitable sphere. We show also that the model $\mathcal{F}_k(E)$ inside the Lie algebra $o(E)$, corresponding to the compatible $f$-structures of Yano, is $(2,0)$-geodesic and minimal inside a sphere.

Keywords: partially complex structure; semi-Kähler manifold; minimal submanifold; $(2,0)$-geodesic.

Classification (MSC2000): 53C40; 53C15, 53C30, 53C55

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1998 Sociedade Portuguesa de Matemática
© 1998–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition